Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 22, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 27, 2013, 4:03 AM EDT. It took effect at Mar 27, 2013, 6:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2013, 4:03 AM EDT (08:03 UTC)
- In effect from
- Mar 27, 2013, 6:00 AM EDT
- Expired
- Mar 27, 2013, 9:48 PM EDT
- In force
- 16 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
801 WHUS71 KCLE 270803 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 403 AM EDT WED MAR 27 2013 LEZ147>149-271615- /O.NEW.KCLE.SC.Y.0022.130327T1000Z-130328T0200Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 403 AM EDT WED MAR 27 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: WEST WINDS OF 15 TO 20 KNOTS WILL GENERATE WAVES OF 3 TO 5 FEET. WIND AND WAVES WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
3 follow-up statements
332 WHUS71 KCLE 271424 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1024 AM EDT WED MAR 27 2013 LEZ147>149-272230- /O.CON.KCLE.SC.Y.0022.000000T0000Z-130328T0200Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1024 AM EDT WED MAR 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL GENERATE WAVES OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
227 WHUS71 KCLE 271903 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 303 PM EDT WED MAR 27 2013 LEZ147>149-280200- /O.CON.KCLE.SC.Y.0022.000000T0000Z-130328T0200Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 303 PM EDT WED MAR 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL DIMINISH TO 5 TO 15 KNOTS LATER TONIGHT. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
043 WHUS71 KCLE 280148 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 948 PM EDT WED MAR 27 2013 LEZ147>149-280300- /O.CAN.KCLE.SC.Y.0022.000000T0000Z-130328T0200Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 948 PM EDT WED MAR 27 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS AND WAVES HAVE DROPPED JUST BELOW SMALL CRAFT ADVISORY CRITERIA. THE WAVES WILL BE NEAR 2 TO 4 FEET FOR THE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 1:51 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 27, 1:51 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 151 AM EDT WED MAR 27 2013 .SYNOPSIS... A SERIES OF TROUGHS WILL CONTINUE TO ROTATE SOUTH ACROSS THE AREA THROUGH THURSDAY THEN HIGH PRESSURE WILL MOVE OVER THE AREA FOR FRIDAY AND SATURDAY BEFORE MOVING OFF TO THE EAST BY SUNDAY. A LOW MOVING THROUGH THE NORTHERN PART OF THE LAKES WILL DRAG A COLD FRONT ACROSS THE REGION SUNDAY NIGHT. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... UPDATED TO KEEP THE LIKELY POPS GOING LONGER OVER NE OHIO AS PER THE RADAR. CONTINUING CHANCE POPS NW OH FOR FLURRIES OR SNOW SHOWERS THROUGH TONIGHT. ALSO ADJUSTED MOST LOWS UP BECAUSE OF THE CLOUDS. PREVIOUS DISCUSSION...MAINLY SCATTERED SNOW SHOWERS ARE NOW OCCURRING AS THE AIRMASS IN THE LOWER LEVELS HAS COOLED ENOUGH. THE MORE CONCENTRATED BATCH OF SNOW SHOWERS SEEMS TO BE OVER NORTHEAST OH EAST OF CLE. ADDED LIKELY POPS TO THAT AREA FOR THE EVENING. OTHERWISE SCATTERED SNOW SHOWERS WITH SOME DECREASE EXPECTED AROUND MIDNIGHT AS THE TROF ALOFT MOVES THROUGH AND SOME DRIER AIR BRIEFLY WORKS INTO THE AREA. SOME CONCERN THAT THE SNOW SHOWERS WILL PICK UP AFTER 4 AM OVER EXTREME NORTHEAST OH AND NW PA. MINOR ADJUSTMENTS TO THE TEMPERATURES. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/... ADDED LIKELY POPS TO NW PA FOR WEDNESDAY. LITTLE WILL CHANGE INTO THU AS THE UPPER TROUGH AND GENERAL N TO NW LOW LEVEL FLOW CONTINUES. TEMPS STAY BELOW NORMAL AND MARGINAL LAKE EFFECT CONDITIONS TEND TO PREVAIL. THUS CLOUDINESS AND NUISANCE SHSN SHOULD CONTINUE WITH ACCUMULATION REMAINING LIGHT AND MAINLY AT NIGHT WHEN TEMPS ARE COLDER. THE FLURRIES AND LIGHT SHSN SHOULD DIMINISH SOME IN COVERAGE THU NIGHT AS HIGH PRESSURE STARTS TO PUSH IN FROM THE WEST. HOWEVER...THE HIGH STILL DOES NOT COMPLETELY MOVE OVER THE AREA UNTIL LATER FRI SO A FEW SHSN/FLURRIES MAY STILL LINGER AT LEAST THRU FRI MORNING...AND POSSIBLY EVEN INTO FRI EVENING. TEMPS SHOULD BE A FEW DEGREES WARMER FRI SO IF THE PRECIP LAST PAST NOON IT COULD CHANGE TO SPRINKLES. THE HIGH SHOULD BE OVERHEAD BY FRI NIGHT SO AFTER ANY POSSIBLE EVENING FLURRIES OR SPRINKLES DRY CONDITIONS SHOULD PREVAIL. SOME DECREASE IN CLOUDS MAY ALSO TAKE PLACE BUT NOT SURE HOW MUCH SINCE THE HIGH MAY NOT BE STRONG ENOUGH TO FLUSH OUT THE MOISTURE THAT MAY GET TRAPPED UNDER THE INVERSION. && .LONG TERM /SATURDAY THROUGH TUESDAY/... LONG TERM BEGINS ON SATURDAY WITH MODELS SHOWING HIGH PRESSURE ACROSS THE OHIO VALLEY. LOW PRESSURE WILL BE IN CANADA WITH A COLD FRONT SSW THROUGH THE WESTERN LAKES. THIS PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY WITH A SECONDARY SHOT OF COLDER CANADIAN AIR SUNDAY NIGHT OR EARLY MONDAY. MOISTURE PROGS SUGGEST A CHANCE OF RAIN ACROSS THE AREA LATE SATURDAY NIGHT INTO SUNDAY ACROSS THE AREA. WILL TAPER LAST SUNDAY NIGHT MOST PLACES BUT WITH THE SHARPLY COLDER AIR MOVING IN...WILL LIKELY GET LAKE EFFECT GOING AGAIN MONDAY INTO TUESDAY. MODELS SIMILAR MONDAY NIGHT AND TUESDAY ALTHOUGH THE 00Z ECMWF AT -14C AT 850MB INTO NERN OHIO AND NWRN PA. GFS IS A BIT WARMER AT -10C BUT EITHER WAY WOULD EXPECT SOMETHING OFF THE LAKE. WILL HAVE POPS GO TO LIKELY IN THE SNOW BELT MONDAY NIGHT AND TUESDAY. TEMPS APPROACH NORMAL SAT AND SUNDAY BUT WILL DROP BACK WELL BELOW NORMAL MONDAY AND TUESDAY. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... UPPER SHORT WAVE CONTINUING TO PRODUCE SOME SNOW SHOWER ACTIVITY FOR THE EASTERN HALF OF THE AREA. THIS SHOULD BE WINDING DOWN OVER THE NEXT 4 OR 5 HOURS. CEILINGS SITTING AROUND MVFR...BUT IFR CONDITIONS WITHIN THE HEAVIER SNOW SHOWERS. BEST CHANCES FOR LINGERING IFR WOULD BE FOR YNG. BUT IN THE MORNING EXPECT ALL SITES TO IMPROVE TO VFR. WHILE THERE COULD BE A FLURRY OR TWO...WEDNESDAY SHOULD BE QUIET. ANOTHER TROUGH ARRIVES FOR LATE WEDNESDAY...AND THIS SHOULD AFFECT JUST THE SNOWBELT AND NW PA. WINDS STAY FAIRLY CONSISTENT FROM THE WNW. .OUTLOOK...NON VFR IN -SHSN CONTINUING INTO THURSDAY. && .MARINE... HIGH PRESSURE WILL GRADUALLY BUILD EAST INTO THE FORECAST AREA BY FRIDAY NIGHT. FORECAST AREA WILL REMAIN IN CYCLONIC COLD AIR ADVECTION FLOW THROUGH THIS TIME PERIOD. THE HIGH PRESSURE EVENTUALLY SETTLES IN OVER THE LAKE ON SATURDAY SETTING UP SOME WARM AIR ADVECTION WINDS OUT OF THE SOUTH SOUTHWEST BY SATURDAY NIGHT INTO SUNDAY. THIS WILL BE SHORT LIVED AS A COLD FRONT SWEEPS EAST ACROSS THE LAKE SUNDAY AFTERNOON. WINDS ARE EXPECTED TO INCREASE ON WEDNESDAY AND WE MAY NEED TO ISSUE SMALL CRAFT ADVISORIES FOR THAT DAY INTO THURSDAY. LIGHT AND VARIABLE FLOW EXPECTED FRIDAY INTO SATURDAY. INCREASING FLOW WILL DEVELOP SUNDAY AHEAD OF THE COLD FRONT AND THEN INCREASE FURTHER BEHIND THE FRONT DURING THE AFTERNOON. SMALL CRAFT ADVISORIES WILL PROBABLY BE NEEDED AGAIN SUNDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...KIELTYKA SHORT TERM...ADAMS LONG TERM...TK AVIATION...OUDEMAN MARINE...LOMBARDY
Nearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.